Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 30, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 1, 2022, 3:27 AM EST. It took effect at Mar 1, 2022, 7:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2022, 3:27 AM EST (08:27 UTC)
- In effect from
- Mar 1, 2022, 7:00 PM EST
- Expired
- Mar 1, 2022, 9:38 PM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
474 WHUS71 KBUF 010827 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 327 AM EST Tue Mar 1 2022 LOZ043-044-011630- /O.NEW.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 327 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-011630- /O.CON.KBUF.SC.Y.0029.220301T1200Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 327 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM this morning to 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
195 WHUS71 KBUF 011404 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 904 AM EST Tue Mar 1 2022 LOZ045-011800- /O.CON.KBUF.SC.Y.0029.000000T0000Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 904 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-012215- /O.CON.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 904 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
923 WHUS71 KBUF 011800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 100 PM EST Tue Mar 1 2022 LOZ045-011900- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 100 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... South winds will continue to diminish this afternoon. $$ LOZ043-044-020200- /O.CON.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 100 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
142 WHUS71 KBUF 012057 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 357 PM EST Tue Mar 1 2022 LOZ043-044-020500- /O.CON.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 357 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
723 WHUS71 KBUF 020238 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 938 PM EST Tue Mar 1 2022 LOZ043-044-020345- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 938 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 12:43 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 1, 12:43 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1243 AM EST Tue Mar 1 2022
.SYNOPSIS...
Snow showers move back into the region late tonight as a warm front
moves through the area, with rain and snow showers likely Tuesday as
temperatures climb above freezing. Another weak system will bring
snow to the region late Wednesday through early Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
A mid level shortwave will move west across the Great Lakes
region overnight and Tuesday, with a warm front tied to the
surface low lifting towards the area. Southeast winds will pick
up late tonight, resulting in rising temperatures overnight.
The warm front will move into western NY by daybreak Tuesday
morning. Light snow or flurries are possible across the northern
tier of western NY to north central NY late tonight into
Tuesday morning.
As the warm front traverses the area Tuesday, an E-W oriented 40kt
LLJ ahead of the front will enhance the forcing and ascent across
the North Country. Combined with a respectable mid level theta-e
plume across North Central NY and orographic lifting, best chances
for precip will likely be found across Lake Ontario and northern NY.
Temps should remain cold enough east of Lake Ontario for some minor
accumulations on the higher terrain during the day Tuesday, with a
couple inches or more possible across the Tug Hill.
A trailing cold front in the wake of the surface low will then move
into WNY Tuesday afternoon, bringing more widespread precip to the
area. BUFKIT soundings for this event suggest a rain/snow mix or
just snow for the higher terrain, with rain showers elsewhere. As
the cold front works through the area and temps fall after sunset,
any leftover precip will begin to changeover to snow. High temps on
Tuesday will be in the upper 30s to low 40s, with low/mid 30s east
of Lake Ontario.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A weak mid level trough and associated weak cold front will exit the
area Tuesday evening. Large scale ascent and low level convergence
will combine with some lake contribution to produce fairly
widespread snow east of Lake Ontario in the evening, especially in
upslope areas of the Tug Hill and western foothills of the
Adirondacks. The airmass will grow marginally cold enough to support
a weak lake response behind the cold front Tuesday night in WNW
flow. Off Lake Ontario, a band of lake enhanced snow over the Tug
Hill and northern Oswego County early in the evening will swing
south and west, moving onshore from Monroe to southern Oswego
counties during the late evening before weakening by Wednesday
morning. Off Lake Erie, lake enhanced upslope will peak during the
early evening before weakening overnight. Accumulations Tuesday
night will be very limited, with 1-2" east and southeast of Lake
Ontario, and less than an inch east of Lake Erie.
Wednesday a few flurries or light snow showers may continue in the
morning southeast of Lake Ontario, but these will end by midday as a
weak ridge of high pressure briefly builds across the eastern Great
Lakes. Clouds will thicken during the afternoon ahead of the next
mid level trough and weak surface low. A few wet snow and rain
showers may develop by late afternoon as the system approaches.
Wednesday night a somewhat stronger mid level trough will dig from
the upper Great Lakes in the evening to northern New England by
early Thursday morning. An associated surface cold front will cross
the eastern Great Lakes, with large scale ascent, deep moisture, and
convergence along the cold front supporting fairly widespread light
snow. The synoptic snow will be most widespread through the first
half of the night, then give way to lake effect snow southeast of
the lakes late Wednesday night as cold air deepens on northwest flow
behind the cold front. Expect a general 1-2" in most locations
Wednesday night, with 2-3" in lake effect across the higher terrain
east/southeast of Lake Erie, and also east and southeast of Lake
Ontario from Rochester to the Tug Hill region.
Weak lake effect snow will continue through at least the first half
of Thursday southeast of Lake Ontario with minor additional
accumulations. A very dry airmass and lowering inversion heights
along with the disrupting influence of diurnal mixing will allow
this to weaken and end later in the day. A much colder airmass will
move into the region for Thursday, with highs in the low to mid 20s
for most areas and teens North Country. Thursday night will be cold
as high pressure settles overhead. Expect lows in the teens along
the immediate lakeshores of Western NY and single digits inland,
below zero for the North Country.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Showery with a warming trend for most of the period.
An upper level trough over the northern plains will track northeast
across the upper Great Lakes and toward James Bay from Friday night
through Sunday night. At the surface, an area of low pressure will
develop ahead of the trough, and lee of the Rockies. As the trough
tracks northeast, most model guidance keeps the sfc low just ahead
of it, becoming more vertically stacked, and both weaken while
tracking across the upper Great Lakes. One outlier (GFS) separates
the the upper level trough/low from the sfc low, with the sfc low
becoming an open wave and ejecting more due east. As the upper level
trough/low weakens, a boundary/front will slow down or stall as it
track toward and across the WNY area, allowing for a few waves of
energy to track northeast along it.
With the pattern described above, shower potential will increase
late Friday evening, and continue through most of the long term
period. Precipitation will initially start out as snow showers,
before mixing with and eventually changing to rain for most areas.
The cooler spots of the North Country will take the longest to
change over to rain.
Temperatures will start out below normal for Friday, but waa
associated with a passing warm front will start to increase
temperatures from Saturday onward. Temperatures will be near to a
few degrees above normal for Saturday, and then well above normal
for Sunday into Monday, when highs in the mid 40s to mid 50s are
expected from the North Country to south of Lake Ontario,
respectively.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR conditions expected through Tuesday morning with mid-level
clouds across the area as a warm front moves across the region.
Snow showers will develop across the North Country Tuesday
morning, which may result in low MVFR/IFR CIGS and visibilities
at KART. Scattered rain showers will then begin to develop
across the western terminals closer to Tuesday afternoon,
bringing more widespread MVFR/brief IFR conditions. These will
last into Tuesday evening as cooler air aloft supports a
changeover to snow showers. Some minor lake effect snows
possible southeast of the lakes late Tuesday night. Otherwise,
mainly MVFR with localized IFR in lake snows.
Outlook...
Wednesday...VFR to MVFR conditions in scattered light snow showers.
Wednesday night...Widespread IFR in light snow.
Thursday...Local MVFR/IFR in lake effect snow showers southeast of
the lakes early, otherwise mainly VFR.
Friday...Mainly VFR.
Saturday...VFR/MVFR with snow/rain showers developing late.
&&
.MARINE...
An area of low pressure will track just north of Lake Ontario
Tuesday and south-southwest winds will increase. There will be a
period of low-end SCA conditions for NE Lake Ontario Tuesday morning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 7 AM this morning to 1 PM EST this
afternoon for LOZ045.
&&
SYNOPSIS...Hitchcock/HSK
NEAR TERM...Apffel/Hitchcock/HSK/PP
SHORT TERM...Hitchcock
LONG TERM...SW
AVIATION...AR/Apffel/PP
MARINE...HSKHazardous weather outlook, Feb 28, 9:01 AM EST, 18 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 901 AM EST Mon Feb 28 2022 NYZ001>008-010>014-019>021-085-011415- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-011415- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-011415- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.